MAUDE Adverse Event Report: STERIS CORPORATION - MONTGOMERY HARMONYAIR A-SERIES SURGICAL LIGHTING SYSTEM

STERIS CORPORATION - MONTGOMERY HARMONYAIR A-SERIES SURGICAL LIGHTING SYSTEM
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that paint on multiple ligtheads to their harmonyair a-series surgical lighting systems are chipping and peeling.Patient procedures were subsequently cancelled.No report of injury.
 
Additional Manufacturer Narrative
A steris account manager stated there are three operating rooms with harmonyair a-series surgical lighting systems which have lightheads with paint chipping and peeling.The three lighting systems subject of the reported event are: 0403923125, 0403923121 and 0403923129.The reported paint chipping and peeling is attributed to improper cleaning practices by user facility personnel, specifically not properly drying the equipment after cleaning.The operator manual states (8.1), "operator manual maintenance 8.1 cleaning equipment warning-personal injury hazard: do not attempt to clean lighthead unless power is turned off and the lighthead has cooled sufficiently.Caution-possible equipment damage: use of any disinfectant solution other than those listed here may cause discoloration or deformation on the lens surface and other system components." "the use of h2o2 + paa (hydrogen peroxide + peracetic acid) is strongly discouraged for use on all steris products.Always follow manufacturer instructions for concentrations and use of cleaning products.Do not spray any cleaning product directly onto the lighthead, integrated wall control (iwc) or any system components.Clean iwc screen with a clean, lint-free cloth dampened with 90% isopropyl alcohol.For other system components, dampen a clean, soft cloth with the cleaning solution and wring out the excess moisture." the steris account manager counseled user facility personnel on the importance of following proper cleaning procedures for their lightheads.The steris service technician replaced all subject lightheads, tested the function and operation of the units and returned them to service.No additional issues have been reported.

Brand Name
HARMONYAIR A-SERIES SURGICAL LIGHTING SYSTEM
Common Device Name
LIGHTING SYSTEM
Manufacturer (Section D)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key17746992
Report Number1043572-2023-00137
Device Sequence Number4145508
Product Code FSY
UDI-Device Identifier00724995186562
UDI-Public00724995186562
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2023
Initial Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown